Alert archive / Texas / Wind Advisories in 2014
Wind Advisory 20, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Nov 9, 2014, 7:11 AM MST for El Paso County, Hudspeth County, Texas; Otero County, New Mexico. It took effect at Nov 10, 2014, 12:00 PM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2014, 7:11 AM MST (14:11 UTC)
- In effect from
- Nov 10, 2014, 12:00 PM MST
- Expired
- Nov 10, 2014, 8:00 PM MST
- In force
- 8 hr
- Issued by
- NWS El Paso, TX
Counties Otero County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 86 km from the middle of the area, began a volume at 14:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 2.2 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1448 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
438 WWUS74 KEPZ 091411 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 711 AM MST SUN NOV 9 2014 ...STRONG WESTERLY WINDS ACROSS FAR WEST TEXAS AND SOUTHERN NEW MEXICO MONDAY... ..A PACIFIC TROUGH WILL MOVE EAST ACROSS THE ROCKIES TO OUR NORTH ON MONDAY AND INDUCE A DEEP SURFACE TROUGH OVER THE SOUTHERN U.S. PLAINS STATES. THIS SURFACE TROUGH WILL DROP SOUTH OVER THE TEXAS PANHANDLE AND BRING STRONG WINDS TO OUR REGION MONDAY. BY MID AFTERNOON WE WILL SEE SURFACE WINDS INCREASE TO 20 TO 30 MPH AREA WIDE WITH A FEW GUSTS TO 45 MPH POSSIBLE. THE SACRAMENTO MOUNTAINS AND SURROUND LOWLANDS WILL LIKELY SEE SUSTAINED WINDS ABOVE 30 MPH WITH SOME GUSTS OVER 50 MPH. WIDE SPREAD BLOWING DUST IS NOT EXPECTED TO BE A MAJOR PROBLEM AS WEST TO NORTHWEST WINDS WILL NOT BE BLOWING ACROSS OUR DUST SOURCE REGIONS...HOWEVER LOCALIZED BLOWING DUST MAY CAUSE ISOLATED AREAS OF SIGNIFICANT VISIBILITY REDUCTIONS. WINDS WILL DIMINISH AFTER SUNSET. NMZ414>417-TXZ421-092200- /O.NEW.KEPZ.WI.Y.0020.141110T1900Z-141111T0300Z/ WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- SALT BASIN- INCLUDING THE CITIES OF...MESCALERO...MOUNTAIN PARK...TIMBERON... CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL...SACRAMENTO... PINON...CROW FLATS...DELL CITY...CORNUDAS...SALT FLAT 711 AM MST SUN NOV 9 2014 ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM MST MONDAY. * EVENT: INCREASING WESTERLY WINDS...BECOMING 25 TO 35 MPH WITH GUSTS TO 50 MPH. MINIMAL BLOWING SAND AND DUST...BUT SOME LOCALIZED IMPACTS POSSIBLE * TIMING: WINDS TO INCREASE ABOVE 20 MPH BY MID MORNING...FURTHER INCREASING ABOVE 30 MPH BY NOON...WITH STRONGEST WINDS AND GUSTS BETWEEN 2PM AND 7PM. WINDS WILL SLACKEN MID EVENING AND LATER. * VISIBILITY: HAZY SKIES EXPECTED WITH MINOR TO MODERATE BLOWING SAND AND DUST. VISIBILITIES SHOULD NOT BE REDUCED SIGNIFICANTLY EXCEPT OVER ISOLATED DUST-PRONE LOWLAND LOCATIONS. * IMPACTS: DRIVING MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND MOTORCYCLES. SOME TREES MAY COME DOWN. COMMERCIAL POWER COULD BE INTERRUPTED. UNSECURED OBJECTS MAY BE BLOWN ABOUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BIRD
3 follow-up statements
419 WWUS74 KEPZ 092033 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 133 PM MST SUN NOV 9 2014 ...STRONG WESTERLY WINDS ACROSS FAR WEST TEXAS AND SOUTHERN NEW MEXICO MONDAY... .A PACIFIC TROUGH WILL MOVE EAST ACROSS THE CENTRAL ROCKIES ON MONDAY AND INDUCE A DEEP SURFACE TROUGH OVER THE SOUTHERN PLAINS STATES. THIS SURFACE TROUGH WILL DROP SOUTH OVER THE TEXAS PANHANDLE BY SUNDAY EVENING. A STRONG PRESSURE GRADIENT WILL DEVELOP ACROSS NEW MEXICO AND BRING STRONG WINDS TO OUR REGION MONDAY. WEST WINDS WILL INCREASE TO 20 TO 30 MPH BY MID-AFTERNOON ACROSS SOUTH-CENTRAL NEW MEXICO AND FAR WEST TEXAS...WITH A FEW GUSTS TO 40 TO 50 MPH POSSIBLE. THE STRONGEST WINDS WILL OCCUR EAST OF AREA MOUNTAIN RANGES. WIDE SPREAD BLOWING DUST IS NOT EXPECTED TO BE A MAJOR PROBLEM. HOWEVER LOCALIZED BLOWING DUST MAY CAUSE ISOLATED AREAS OF SIGNIFICANT VISIBILITY REDUCTIONS...ESPECIALLY DOWN WIND OF CONSTRUCTION AREAS OR RECENTLY PLOUGHED FIELDS. WINDS WILL DIMINISH AFTER SUNSET...BUT MAY REMAIN GUSTY FOR A FEW HOURS EAST OF MOUNTAIN RANGES. NMZ413-TXZ419-420-422-100700- /O.EXA.KEPZ.WI.Y.0020.141110T1900Z-141111T0300Z/ SOUTHERN TULAROSA BASIN-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS- SOUTHERN HUDSPETH HIGHLANDS- INCLUDING THE CITIES OF...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...FORT BLISS... SOCORRO...EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA... SIERRA BLANCA 133 PM MST SUN NOV 9 2014 ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM MST MONDAY. * WIND: WEST WINDS INCREASING 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH...HIGHEST ALONG EXPOSED RIDGE LINES AND IN DOWNSLOPE REGIONS EAST OF AREA MOUNTAIN RANGES. * TIMING: WINDS TO INCREASE ABOVE 20 MPH BY MIDDAY... FURTHER INCREASING ABOVE 30 MPH BETWEEN 2 PM AND 7 PM. WINDS WILL DIMINISH AFTER SUNSET. * VISIBILITY: WIDESPREAD BLOWING DUST NOT EXPECTED DUE TO PREVAILING WIND DIRECTION AND SOIL CONDITIONS. HIGHLY LOCALIZED AREAS OF DUST LIKELY NEAR CONSTRUCTION SITES AND RECENTLY PLOUGHED FIELDS. * IMPACTS: DRIVING MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND MOTORCYCLES. COMMERCIAL POWER COULD BE INTERRUPTED. UNSECURED OBJECTS MAY BE BLOWN ABOUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ414>417-TXZ421-100700- /O.CON.KEPZ.WI.Y.0020.141110T1900Z-141111T0300Z/ WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- SALT BASIN- INCLUDING THE CITIES OF...MESCALERO...MOUNTAIN PARK...TIMBERON... CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL...SACRAMENTO... PINON...CROW FLATS...DELL CITY...CORNUDAS...SALT FLAT 133 PM MST SUN NOV 9 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM MST MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM MST MONDAY. * WIND: WEST WINDS INCREASING 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH...HIGHEST ALONG EXPOSED RIDGE LINES AND DOWNSLOPE REGIONS EAST OF AREA MOUNTAIN RANGES. * TIMING: WINDS TO INCREASE ABOVE 20 MPH BY MIDDAY... FURTHER INCREASING ABOVE 30 MPH BETWEEN 2 PM AND 7 PM. WINDS WILL DIMINISH AFTER SUNSET. * VISIBILITY: WIDESPREAD BLOWING DUST NOT EXPECTED DUE TO PREVAILING WIND DIRECTION AND SOIL CONDITIONS. HIGHLY LOCALIZED AREAS OF DUST LIKELY NEAR CONSTRUCTION SITES AND RECENTLY PLOUGHED FIELDS. * IMPACTS: DRIVING MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND MOTORCYCLES. COMMERCIAL POWER COULD BE INTERRUPTED. UNSECURED OBJECTS MAY BE BLOWN ABOUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HARDIMAN
863 WWUS74 KEPZ 100630 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1130 PM MST SUN NOV 9 2014 ...STRONG WESTERLY WINDS ACROSS FAR WEST TEXAS AND SOUTHERN NEW MEXICO TODAY... .A PACIFIC TROUGH WILL MOVE EAST ACROSS THE CENTRAL ROCKIES TODAY AND INDUCE A DEEP SURFACE TROUGH OVER THE SOUTHERN PLAINS STATES. THIS SURFACE TROUGH WILL DROP SOUTH OVER THE TEXAS PANHANDLE BY THIS EVENING. A STRONG PRESSURE GRADIENT WILL DEVELOP ACROSS NEW MEXICO AND BRING STRONG WINDS TO OUR REGION. WEST WINDS WILL INCREASE TO 25 TO 35 MPH BY MID-AFTERNOON ACROSS SOUTH- CENTRAL NEW MEXICO AND FAR WEST TEXAS...WITH A FEW GUSTS TO 45 TO 55 MPH POSSIBLE. THE STRONGEST WINDS WILL OCCUR EAST OF AREA MOUNTAIN RANGES. WIDE SPREAD BLOWING DUST IS NOT EXPECTED TO BE A MAJOR PROBLEM. HOWEVER LOCALIZED BLOWING DUST MAY CAUSE ISOLATED AREAS OF SIGNIFICANT VISIBILITY REDUCTIONS... ESPECIALLY DOWN WIND OF CONSTRUCTION AREAS OR RECENTLY PLOWED FIELDS. WINDS WILL DIMINISH AFTER SUNSET...BUT MAY REMAIN GUSTY FOR A FEW HOURS EAST OF MOUNTAIN RANGES. NMZ413>417-TXZ419>422-101300- /O.CON.KEPZ.WI.Y.0020.141110T1900Z-141111T0300Z/ SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- INCLUDING THE CITIES OF...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...MESCALERO... MOUNTAIN PARK...TIMBERON...CLOUDCROFT...SUNSPOT...APACHE SUMMIT... MAYHILL...SACRAMENTO...PINON...CROW FLATS...FORT BLISS... SOCORRO...EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA... DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA 1130 PM MST SUN NOV 9 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM MST MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM MST MONDAY. * WIND: WEST WINDS INCREASING 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH...HIGHEST ALONG EXPOSED RIDGE LINES AND IN DOWNSLOPE REGIONS EAST OF AREA MOUNTAIN RANGES. * TIMING: WINDS TO INCREASE ABOVE 20 MPH BY MIDDAY... FURTHER INCREASING ABOVE 30 MPH BETWEEN 2 PM AND 7 PM. WINDS WILL DIMINISH AFTER SUNSET. * VISIBILITY: WIDESPREAD BLOWING DUST NOT EXPECTED DUE TO PREVAILING WIND DIRECTION AND SOIL CONDITIONS. HIGHLY LOCALIZED AREAS OF DUST LIKELY NEAR CONSTRUCTION SITES AND RECENTLY PLOWED FIELDS. * IMPACTS: DRIVING MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND MOTORCYCLES. COMMERCIAL POWER COULD BE INTERRUPTED. UNSECURED OBJECTS MAY BE BLOWN ABOUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ROGASH
240 WWUS74 KEPZ 101255 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 555 AM MST MON NOV 10 2014 ...STRONG WESTERLY WINDS ACROSS FAR WEST TEXAS AND SOUTHERN NEW MEXICO TODAY... .A PACIFIC TROUGH WILL MOVE EAST ACROSS THE CENTRAL ROCKIES TODAY AND INDUCE A DEEP SURFACE TROUGH OVER THE SOUTHERN PLAINS STATES. THIS SURFACE TROUGH WILL DROP SOUTH OVER THE TEXAS PANHANDLE BY THIS EVENING. A STRONG PRESSURE GRADIENT WILL DEVELOP ACROSS NEW MEXICO AND BRING STRONG WINDS TO OUR REGION. WEST WINDS WILL INCREASE TO 25 TO 35 MPH BY MID-AFTERNOON ACROSS SOUTH-CENTRAL NEW MEXICO AND FAR WEST TEXAS...WITH A FEW GUSTS TO 45 TO 55 MPH POSSIBLE. THE STRONGEST WINDS WILL OCCUR EAST OF AREA MOUNTAIN RANGES. WIDE SPREAD BLOWING DUST IS NOT EXPECTED TO BE A MAJOR PROBLEM. HOWEVER LOCALIZED BLOWING DUST MAY CAUSE ISOLATED AREAS OF SIGNIFICANT VISIBILITY REDUCTIONS...ESPECIALLY DOWN WIND OF CONSTRUCTION AREAS OR RECENTLY PLOWED FIELDS. WINDS WILL DIMINISH AFTER SUNSET...BUT MAY REMAIN GUSTY FOR A FEW HOURS EAST OF MOUNTAIN RANGES. NMZ413>417-TXZ419>422-110300- /O.CON.KEPZ.WI.Y.0020.141110T1900Z-141111T0300Z/ SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- INCLUDING THE CITIES OF...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...MESCALERO... MOUNTAIN PARK...TIMBERON...CLOUDCROFT...SUNSPOT...APACHE SUMMIT... MAYHILL...SACRAMENTO...PINON...CROW FLATS...FORT BLISS... SOCORRO...EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA... DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA 555 AM MST MON NOV 10 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING... * WIND: WEST WINDS INCREASING 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH...HIGHEST ALONG EXPOSED RIDGE LINES AND IN DOWNSLOPE REGIONS EAST OF AREA MOUNTAIN RANGES. * TIMING: WINDS TO INCREASE ABOVE 20 MPH BY MIDDAY... FURTHER INCREASING ABOVE 30 MPH BETWEEN 2 PM AND 7 PM. WINDS WILL DIMINISH AFTER SUNSET. * VISIBILITY: WIDESPREAD BLOWING DUST NOT EXPECTED DUE TO PREVAILING WIND DIRECTION AND SOIL CONDITIONS. HIGHLY LOCALIZED AREAS OF DUST LIKELY NEAR CONSTRUCTION SITES AND RECENTLY PLOWED FIELDS. * IMPACTS: DRIVING MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND MOTORCYCLES. COMMERCIAL POWER COULD BE INTERRUPTED. UNSECURED OBJECTS MAY BE BLOWN ABOUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BIRD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Nov 9, 2:37 AM MST, 4 hours 34 minutes earlier.
Area forecast discussion, Nov 9, 2:37 AM MST, 4 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 237 AM MST SUN NOV 9 2014 .SYNOPSIS... STELLAR WEATHER TODAY ACROSS THE BORDERLAND TODAY AS HIGH PRESSURE ALOFT CONTINUES TO CONTROL THE WEATHER OVER THE SOUTHWESTERN U.S. PLENTY OF SUNSHINE WITH DRY AIR OVER THE REGION. TEMPERATURES WILL WARM A COUPLE OF DEGREES AND TOP OUT VERY NEAR NORMAL. WINDS WILL BE MOSTLY LIGHT. MONDAY AN UPPER-LEVEL STORM SYSTEM PASSING OVER THE CENTRAL ROCKIES WILL BRING DRY...WARM...AND WINDY AFTERNOON CONDITIONS TO FAR WEST TEXAS AND SOUTHERN NEW MEXICO. COOLER WEATHER RETURNS FOR THE REST OF THE WEEK WITH A COUPLE OF WEAK TO MODERATE COLD FRONTS PUSHING IN FROM THE EAST TUESDAY AND THURSDAY. STILL NO PRECIPITATION EXPECTED THROUGH NEXT WEEKEND WITH THE COOLER TEMPERATURES EAST OF THE RIO GRANDE AND WARMER TEMPS TO THE WEST. && .DISCUSSION... TODAY COULD SERVE AS THE EXAMPLE OF A TYPICAL NOVEMBER FALL DAY OVER FAR WEST TEXAS AND SOUTHERN NEW MEXICO. DRY AND SEASONAL. WEST COAST RIDGE KEEPING OUR REGION DRY AND THE STORM TRACK WELL NORTH. DRY NW FLOW ALOFT CONTINUES. LOWER LEVELS WILL SEE A WARMING SW FLOW AHEAD OF A STORM SYSTEM DIVING SE TOWARD THE CENTRAL ROCKIES TO OUR NORTH. THE STORM SYSTEM DIVING OUT OF THE NW U.S. WILL HAVE IMPACTS OVER OUR REGION MONDAY AS IT INDUCES A DEEP LEE SURFACE TROUGH OVER THE TX PANHANDLE. THE RESULT WILL BE A WINDY DAY. MODELS INDICATE SFC GRADIENT WINDS OF 20-25 KTS WITH WINDS OF 35 TO 40 KTS WITHIN THE AFTN MIXING DEPTH. THIS GIVES REASON TO THINK WE WILL SEE 25-30 MPH AFTERNOON WINDS WITH SOME GUSTS NEAR 45 MPH. LOCAL BLOWING DUST MAY BE AN ISSUE...BUT WITH THE DIRECTIONS BEING MORE W THAN SW DON'T EXPECT A HUGE AMOUNT OF DUST OR MAJOR VSBY REDUCTIONS. OF COURSE THERE MAY BE LOCAL ISSUES. AT THIS TIME WE WILL ISSUE A WIND ADVISORY FOR THE SACS AND LOW EAST ZONES OF OTERO AND HUDSPETH COUNTIES AROUND THE GUADALUPE RIDGE FOR MON AFTN...MAY HAVE TO EXPAND WITH SUBSEQUENT FCST PACKAGES. OTHERWISE MONDAY WILL BE A WARM DAY WITH TEMPS NEAR 10+ NORMALS. NO PCPN AND PLENTY OF SUN. FOR THE REST OF THIS FORECAST DURATION WE REMAIN UNDER A DRY UPPER-LEVEL FLOW PATTERN WITH PERSISTENT RIDGING OVER THE WEST COAST. THE FLUCTUATIONS WILL BE MORE VARIED IN THE LOW-LEVEL PATTERNS. ALOFT UPPER PAC TROUGHS WILL SLIDE EAST WELL TO OUR NORTH. THIS ALLOWS COOLER AIR INTRUSIONS TO PLUNGE SOUTH THROUGH THE CENTRAL U.S. PLAINS. THESE COLD FRONTS WILL WASH UP AGAINST OUR EAST MTNS TUESDAY AND AGAIN THURSDAY. THE CURRENT SUITE OF MODELS INDICATE A WEAK PUSH INTO OUR CENTRAL ZONES AND NO WESTWARD PUSH INTO OUR WESTERN ZONES. THE MODELS ARE KEEPING THE BULK OF THE COOL AIR PUSHING SOUTH AND EAST TOWARD THE GULF COAST...ONLY MINOR COOLING OVER OUR FORECAST ZONES. FOR NOW VERY MINOR COOLING WEST AND MODERATE COOLING EAST. TEMPS SHOULD DROP A BIT BELOW NORMAL BUT NOTHING OF GREAT SIGNIFICANCE. BOTH OF THESE COLD FRONT PUSHES ARE LACKING ADEQUATE MOISTURE TO DO ANYTHING MORE THAN FORM A BIT OF LOW CLOUDS EAST...THUS CONTINUED DRY WITH NO PCPN IN THE FORECAST. NEXT SATURDAY IS THE NEXT DAY TO WATCH FOR ANY CHANCE AT PRECIPITATION. BOTH THE GFS AND THE ECMWF MODELS SHOW A PACIFIC STORM SYSTEM DIVING A GOOD BIT DEEPER AND MORE WEST WITH A TRAJECTORY OVER THE FOUR CORNERS. THE BEST DYNAMICS AND MODERATE MOISTURE RESULT IN THE MODELS SPILLING OUT A BIT OF QPF FOR SAT AFTERNOON ACROSS THE FORECAST AREA. FIRST LOOK APPEARS THAT IT WILL BE MAINLY AN ISOLATED LIGHT RAIN EVENT OVER THE AREA MTNS WITH THE LOWLANDS STAYING DRY. && .AVIATION...VALID 09/1200Z - 10/1200Z... VFR CONDS TDY AND TNGT. SKIES SKC-FEW250. WINDS SHIFTING FROM 150-180 THRU 18Z. AFT 18Z WIND BECOMING SW 07-12 KTS. && .FIRE WEATHER... HIGH PRESSURE ALOFT BUILDING IN FROM THE WEST COAST WILL CONTINUE TO BRING DRY NORTHWEST FLOW ALOFT OVER THE BORDERLAND FOR AN EXTENDED PERIOD OF DRY WEATHER. NO RAIN IS EXPECTED THROUGH THE UPCOMING WEEK ACROSS FAR WEST TEXAS AND SOUTHERN NEW MEXICO. A COUPLE OF UPPER LEVEL TROUGHS WILL PASS TO OUR NORTH AND HELP TO BRING IN SOME COOLER AIR FROM THE EAST BEHIND SEVERAL BACKDOOR COLD FRONTS. THE FIRST IS ARRIVING TODAY WITH ONLY SLIGHT COOLING AND EAST WINDS. WARMER AIR WILL RETURN TO THE AREA SUNDAY AND MONDAY WITH BREEZY WESTERLY WINDS. ON TUESDAY AND LATE WEDNESDAY TWO MORE COLD FRONTS ARRIVE TO BRING MUCH COOLER MODIFIED ARCTIC AIR TO THE BORDERLAND. LATE WEEK TEMPERATURES WILL AGAIN DROP BELOW NORMAL WITH BREEZY EAST WINDS AND CONTINUED DRY CONDITIONS. MIN RH WILL RUN IN THE 30% TO 40% RANGE SATURDAY DROPPING ABOUT 5% OVERALL SUNDAY AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 70 49 78 51 72 / 0 0 0 0 0 SIERRA BLANCA 70 45 76 49 66 / 0 0 0 0 0 LAS CRUCES 68 44 76 47 71 / 0 0 0 0 0 ALAMOGORDO 68 44 76 45 69 / 0 0 0 0 0 CLOUDCROFT 57 34 63 36 52 / 0 0 0 0 0 TRUTH OR CONSEQUENCES 69 42 76 45 71 / 0 0 0 0 0 SILVER CITY 66 43 72 44 67 / 0 0 0 0 0 DEMING 69 42 77 44 72 / 0 0 0 0 0 LORDSBURG 70 43 74 45 71 / 0 0 0 0 0 WEST EL PASO METRO 69 49 77 52 71 / 0 0 0 0 0 DELL CITY 72 45 77 45 65 / 0 0 0 0 0 FORT HANCOCK 73 46 79 51 71 / 0 0 0 0 0 LOMA LINDA 67 49 77 50 67 / 0 0 0 0 0 FABENS 71 46 78 49 72 / 0 0 0 0 0 SANTA TERESA 69 45 77 49 71 / 0 0 0 0 0 WHITE SANDS HQ 69 46 77 48 71 / 0 0 0 0 0 JORNADA RANGE 69 38 77 43 71 / 0 0 0 0 0 HATCH 70 37 77 43 73 / 0 0 0 0 0 COLUMBUS 68 45 77 49 72 / 0 0 0 0 0 OROGRANDE 67 46 76 48 69 / 0 0 0 0 0 MAYHILL 64 38 72 38 60 / 0 0 0 0 0 MESCALERO 63 36 71 38 60 / 0 0 0 0 0 TIMBERON 62 38 70 41 58 / 0 0 0 0 0 WINSTON 66 36 71 39 65 / 0 0 0 0 0 HILLSBORO 68 44 77 45 70 / 0 0 0 0 0 SPACEPORT 69 41 77 42 72 / 0 0 0 0 0 LAKE ROBERTS 66 37 70 39 64 / 0 0 0 0 0 HURLEY 68 43 75 43 70 / 0 0 0 0 0 CLIFF 69 28 73 32 70 / 0 0 0 0 0 MULE CREEK 67 28 71 30 69 / 0 0 0 0 0 FAYWOOD 68 44 76 45 68 / 0 0 0 0 0 ANIMAS 72 45 77 47 74 / 0 0 0 0 0 HACHITA 70 42 77 45 73 / 0 0 0 0 0 ANTELOPE WELLS 70 42 75 46 72 / 0 0 0 0 0 CLOVERDALE 73 47 77 49 72 / 0 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...WIND ADVISORY FROM NOON TO 8 PM MST MONDAY FOR NMZ414>417. TX...WIND ADVISORY FROM NOON TO 8 PM MST MONDAY FOR TXZ421. && 14-BIRD
Nearby
Wind Advisories in Texas, 2014Wind Advisories in New Mexico, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.